Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 108, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2017, 7:45 PM EDT for Martin County, Indiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 7:45 PM EDT (23:45 UTC)
- Expired
- Jun 30, 2017, 8:00 PM EDT
- In force
- 15 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Martin County, IN
The radar
The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377
WUUS53 KIND 302345
SVRIND
INC101-010000-
/O.NEW.KIND.SV.W.0108.170630T2345Z-170701T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
745 PM EDT FRI JUN 30 2017
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southern Martin County in southwestern Indiana...
* Until 800 PM EDT.
* At 744 PM EDT, a severe thunderstorm was located near Shoals, or 24
miles east of Petersburg, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Shoals, Loogootee, Roland and Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3850 8690 3850 8692 3868 8692 3868 8668
3853 8668 3853 8683 3851 8684 3851 8687
3849 8688
TIME...MOT...LOC 2344Z 271DEG 37KT 3859 8685
HAIL...<.75IN
WIND...60MPH
$$
501 follow-up statement
149
WWUS53 KIND 010000
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
800 PM EDT FRI JUN 30 2017
INC101-010009-
/O.EXP.KIND.SV.W.0108.000000T0000Z-170701T0000Z/
Martin IN-
800 PM EDT FRI JUN 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARTIN COUNTY WILL
EXPIRE AT 800 PM EDT...
The strongest part of the storm which prompted the warning has moved
out of the area. Therefore the warning will be allowed to expire.
However gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3850 8690 3850 8692 3868 8692 3868 8668
3853 8668 3853 8683 3851 8684 3851 8687
3849 8688
TIME...MOT...LOC 2359Z 271DEG 37KT 3859 8666
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:30 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 30, 6:30 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 630 PM EDT Fri Jun 30 2017 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 205 PM EDT Fri Jun 30 2017 A cold front is expected to move through late tonight. In the wake of this front, high pressure is expected to move into the area over the weekend and on into early next week. A frontal system may affect the area towards the middle of next week. && .NEAR TERM /Rest of This Afternoon and Tonight/... Issued at 205 PM EDT Fri Jun 30 2017 Appears convectively induced vorticity center presently moving into southwest Illinois, with convection increasing ahead of this feature. Short term models suggest this vorticity center will pass across the local area late this afternoon and into the evening hours, eventually moving off into Ohio around 010500Z. Air mass continues to be quite unstable for strong convection, but deep layer shear remain weak. Shear may increase some later this afternoon as vorticity center approches. Highest PoPs appear to be from the mid afternoon hours into the evening hours coinciding with best instability and lift, with PoPs tapering off by the late evening hours and overnight. Doesn't appear there is much of a precipitation chance late tonight in the wake of upper air feature, but will keep a small PoP going as a surface front moves through. Low level thicknesses suggest the GFS MOS lows tonight may be a little on the cool side. Will nudge up the guidance a category. && .SHORT TERM /Saturday through Monday/... Issued at 205 PM EDT Fri Jun 30 2017 Model guidance suggest broad troughing will push across the Great Lakes this weekend, with heights rising by Monday as this feature lifts off to the east. A couple of weak upper waves, one arriving around Saturday and another Sunday afternoon and night, coupled with an increasing warm advection pattern by Monday, offer some precipitation potential, but nothing really stands out in the model data at this point. Will keep some small chance PoPs in the forecast for Saturday, and for Sunday night and Monday to cover based on above. Progged low level thicknesses suggest the GFS MOS high for Saturday look too warm. Will nudge the guidance highs down a category. The remainder of the periods look OK for now. && .LONG TERM /Monday Night through Friday|/... Issued at 151 PM EDT Fri Jun 30 2017 ECMWF generally keeps NW flow aloft in place through this period. Best chances for precip appear to be on Tuesday as ECMWF suggests and upper low pushing across Central Indiana with the flow aloft. A surface low and favorable lower level features also accompany this system. Thus best confidence for rain will be on Tuesday. Forecast builder then inserts pops for much of next week. Confidence in these pops are low. This is because the ECMWF keeps mainly a NW flow of cooler air in place...and best forcing and any dynamics within this flow remain well north of Central Indiana. With the cooler NW flow in place...daily temperatures should remain at or below normals and confidence is high in that. && .AVIATION /Discussion for the 010000Z TAF Issuance/... Issued at 420 PM EDT Fri Jun 30 2017 Good confidence in widespread thunderstorms with MVFR conditions through 01-02z. Then, expect less thunderstorm coverage through 05- 6z and mostly VFR conditions. After that, could see some MVFR fog through 12z or so. Finally, would not rule out more storms after daybreak but coverage too low to mention that far out. Southwest winds will be 10 knots or less tonight. Then, winds will shift to the west 14z-18z as a cold front drop southeast over the terminals. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....Puma AVIATION...MK
Hazardous weather outlook, Jun 30, 4:31 PM EDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 431 PM EDT Fri Jun 30 2017 INZ021-028>031-035>049-051>057-060>065-067>072-011000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 431 PM EDT Fri Jun 30 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Severe thunderstorms possible. Hazards: Damaging winds, lightning, large hail, torrential rain. Timing: Through about 10 PM. Discussion: A front will trigger numerous storms. The best chance of severe weather should be from late this afternoon into the evening hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: There will be some chance of thunderstorms most of the time except on Sunday. It is too early to say if any storms are going to be severe. Discussion: The jet stream over Indiana will be unusually strong for this time of year, causing a persistent chance of storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jun 30, 4:57 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
457 PM EDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HEAVY RAIN INDIANAPOLIS INT'L AIRP 39.72N 86.29W
06/30/2017 M1.41 INCH MARION IN ASOS
&&Local storm report, Jun 30, 5:02 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
502 PM EDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HEAVY RAIN 3 NNE EAGLE CREEK RESER 39.88N 86.28W
06/30/2017 M1.14 INCH MARION IN BROADCAST MEDIA
&&Local storm report, Jun 30, 6:04 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
604 PM EDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 2 S CASTLETON 39.88N 86.05W
06/30/2017 M1.83 INCH MARION IN CO-OP OBSERVER
1.48" OF THE TOTAL FELL IN ONE HOUR.
&&Special weather statement, Jun 30, 6:55 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
655 PM EDT FRI JUN 30 2017
INZ042-302330-
Randolph IN-
655 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH COUNTY UNTIL
730 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
Winchester, or 19 miles north of Centerville, moving northeast at 35
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Winchester, Union City and Lynn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4000 8491 4001 8505 4012 8514 4029 8480
4004 8481
TIME...MOT...LOC 2254Z 235DEG 32KT 4010 8500
50Special weather statement, Jun 30, 7:21 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
721 PM EDT FRI JUN 30 2017
INZ068-069-302345-
Daviess IN-Martin IN-
721 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARTIN AND SOUTHERN
DAVIESS COUNTIES UNTIL 745 PM EDT...
At 721 PM EDT, Doppler radar was tracking a strong thunderstorm near
Washington, or 10 miles northeast of Petersburg, moving east at 35
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Washington, Shoals, Loogootee, Montgomery, Cannelburg, Alfordsville,
Roland, Glendale Fishery, Lacy and Portersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3850 8696 3850 8698 3851 8700 3851 8704
3850 8706 3854 8711 3853 8712 3853 8714
3852 8713 3852 8715 3855 8718 3855 8721
3874 8720 3870 8668 3853 8668 3853 8683
3849 8688 3850 8692 3851 8693 3849 8695
TIME...MOT...LOC 2321Z 268DEG 31KT 3858 8713
50Special weather statement, Jun 30, 7:31 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
731 PM EDT FRI JUN 30 2017
INZ056-057-010000-
Rush IN-Shelby IN-
731 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY AND SOUTHWESTERN
RUSH COUNTIES UNTIL 800 PM EDT...
At 731 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving east at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Shelbyville, Rushville, St. Paul, Fairland, Milroy, Marietta,
Manilla, Waldron, Moscow, Arlington and Boggstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3945 8542 3945 8563 3943 8563 3944 8593
3962 8593 3966 8541
TIME...MOT...LOC 2331Z 270DEG 27KT 3953 8584
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:29 PM EDT | Special Weather Statement | IND | Fountain | 46 min |
| Jun 30, 2:41 AM EDT | Areal Flood Warning | IND | Delaware, Randolph | 3 hr |
| Jun 30, 2:02 PM EDT | Special Weather Statement | IND | Vigo | 43 min |
| Jun 30, 2:08 PM EDT | River Flood Warning | IND | Delaware, Randolph | 20 hr |
| Jun 30, 2:19 PM EDT | Special Weather Statement | IND | Carroll | 41 min |
| Jun 30, 3:04 PM EDT | Special Weather Statement | IND | Hendricks | 26 min |
| Jun 30, 3:52 PM EDT | Special Weather Statement | IND | Marion | 23 min |
| Jun 30, 4:06 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 24 min |
| Jun 30, 4:15 PM EDT | Areal Flood Warning | IND | Madison, Tipton | 3 hr |
| Jun 30, 4:53 PM EDT | Special Weather Statement | IND | Hancock | 37 min |
| Jun 30, 6:11 PM EDT | Areal Flood Warning | IND | Clay, Vigo | 3 hr |
| Jun 30, 6:50 PM EDT | Areal Flood Warning | IND | Marion | 3 hr |
| Jun 30, 6:55 PM EDT | Special Weather Statement | IND | Randolph | 35 min |
| Jun 30, 7:21 PM EDT | Special Weather Statement | IND | Daviess, Martin | 24 min |
| Jun 30, 7:31 PM EDT | Special Weather Statement | IND | Rush, Shelby | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.